MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled ¿successful endoscopic resection by using gel immersion and the technique of endoscopic papillectomy for a tumor adjacent to the papilla of vater¿.Literature summary.Introduction.Superficial nonampullary duodenal epithelial tumors are rare, and the establishment of optimized strategies for their treatment is an area of active investigation.Endoscopic submucosal dissection (esd) for superficial nonampullary duodenal epithelial tumors poses the risk of major adverse events (aes), including a high rate of bleeding, intraoperative perforation, and delayed perforation.Lesions located in the duodenal flexure are associated with poor endoscope maneuverability.Moreover, endoscopic resection is particularly challenging for lesions on the descending duodenum¿s medial wall, especially those adjacent to the papilla of vater (pov).If endoscopic resection is not possible, a pancreaticoduodenectomy, which is a highly invasive surgery, can be performed.Gel immersion endoscopy is used to control gastrointestinal bleeding by flushing out blood and clots to secure a good visual field.Since there is no carbon dioxide (co2) insufflation during duodenal gel immersion endoscopy, endoscopic maneuvering remains stable with lower intraluminal pressure, thus preventing redundant loops in the stomach.Herein, we report a case in which various endoscopic techniques, including gel immersion endoscopy, were used to overcome the difficulty of endoscopic resection of a tumor that was adjacent to the pov.This gel immersion endoscopy procedure was approved by the institutional review board of saitama medical university international medical center.Type of adverse events/number of patients.Perforation (1 patient).
 
Additional Manufacturer Narrative
The reports of the following patient identifiers are linked: (b)(6).E1 - initial reporter establishment name: (b)(6) medical center.The device was not returned for evaluation; therefore, a definitive root cause could not be determined.The most probable cause was not established; the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23302590
Report Number9614641-2025-01709
Device Sequence Number15940855
Product Code FDI
UDI-Device Identifier04953170037009
UDI-Public04953170037009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q290V EVIS LUCERA ELITE DUODENOVIDEOSCOPE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale